ANKORS has issued an Overdose Alert for Nelson following reports of increased overdoses from fentanyl.

According to ANKORS, the overdoses are linked to a “light green hard-packed” substance that has “extremely toxic concentrations” of fentanyl in the drug.

The Overdose Alert was issued by ANKORS as of September 24th and will remain in place until October 1st.

ANKORS is offering the following safety tips and guidelines for those using drugs in the area:

  • Don’t use alone
    • Use the Lifeguard App to connect to be able to connect with 911 responders in case of an emergency
  • Test by using a small amount first
  • Don’t mix drugs and alcohol
  • Have a Naloxone kit and know how to use it
  • Call 911 immediately in the event of an overdose
    • Give rescue breaths and administer Naloxone is someone has decreased breathing or signs of an overdose
  • Access ANKORS services in Nelson

Nelson’s ANKORS site is located at 101 Baker Street and is open from 9:30 am to 4:30 pm Monday to Friday to provide training on how to use Naloxone, as well as other educational and overdose prevention services.